Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 178, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 20, 2011, 1:08 AM CDT for 4 counties in Nebraska. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 1:08 AM CDT (06:08 UTC)
- Expired
- Jun 20, 2011, 2:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 127 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 1:15 AM CDT | HAIL 1.25 | 10 S Elwood, NE | |
| Jun 20, 1:16 AM CDT | HAIL 1.25 | 6 N Arapahoe, NE | |
| Jun 20, 1:17 AM CDT | HAIL 1.5 | 12 S Elwood, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 9:49 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 17.6
The text
As transmitted, in the capitals the NWS used until 2016.
689
WUUS53 KGID 200608
SVRGID
NEC065-073-083-137-200700-
/O.NEW.KGID.SV.W.0178.110620T0608Z-110620T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
108 AM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA...
GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHWESTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...
WESTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 200 AM CDT
* AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF LEXINGTON TO
SMITHFIELD TO ARAPAHOE...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOLDREGE...EDISON...BERTRAND...HOLLINGER...OXFORD...LOOMIS...
STAMFORD AND ATLANTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4036 10010 4044 10009 4045 9999 4069 9999
4066 9929 4012 9949 4018 10020 4035 10021
TIME...MOT...LOC 0608Z 276DEG 24KT 4069 9969 4050 9972
4025 9982
WIND...HAIL 60MPH 1.75IN
$$
BRYANT3 follow-up statements
135
WWUS53 KGID 200634
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
134 AM CDT MON JUN 20 2011
NEC065-083-200643-
/O.CAN.KGID.SV.W.0178.000000T0000Z-110620T0700Z/
FURNAS NE-HARLAN NE-
134 AM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARLAN AND
NORTHERN FURNAS COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4035 9943 4037 9996 4069 9999 4066 9929
TIME...MOT...LOC 0633Z 276DEG 24KT 4067 9947 4048 9950
4035 9955
$$
NEC073-137-200700-
/O.CON.KGID.SV.W.0178.000000T0000Z-110620T0700Z/
GOSPER NE-PHELPS NE-
134 AM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN PHELPS
AND GOSPER COUNTIES UNTIL 200 AM CDT...
AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF OVERTON TO
LOOMIS TO 6 MILES WEST OF ATLANTA...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ATLANTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4035 9943 4037 9996 4069 9999 4066 9929
TIME...MOT...LOC 0633Z 276DEG 24KT 4067 9947 4048 9950
4035 9955
WIND...HAIL 60MPH 1.75IN
$$
BRYANT416
WWUS53 KGID 200644
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
144 AM CDT MON JUN 20 2011
NEC073-200654-
/O.CAN.KGID.SV.W.0178.000000T0000Z-110620T0700Z/
GOSPER NE-
144 AM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR GOSPER COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4037 9962 4067 9962 4066 9929 4035 9943
TIME...MOT...LOC 0644Z 276DEG 24KT 4066 9937 4047 9940
4034 9945
$$
NEC137-200700-
/O.CON.KGID.SV.W.0178.000000T0000Z-110620T0700Z/
PHELPS NE-
144 AM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN PHELPS
COUNTY UNTIL 200 AM CDT...
AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ELM CREEK TO LOOMIS TO ATLANTA...
MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL PHELPS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4037 9962 4067 9962 4066 9929 4035 9943
TIME...MOT...LOC 0644Z 276DEG 24KT 4066 9937 4047 9940
4034 9945
WIND...HAIL 60MPH 1.75IN
$$
BRYANT651
WWUS53 KGID 200658
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
158 AM CDT MON JUN 20 2011
NEC137-200708-
/O.EXP.KGID.SV.W.0178.000000T0000Z-110620T0700Z/
PHELPS NE-
158 AM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PHELPS COUNTY WILL
EXPIRE AT 200 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN PHELPS
COUNTY UNTIL 230 AM CDT.
LAT...LON 4037 9962 4067 9962 4066 9929 4035 9943
TIME...MOT...LOC 0658Z 276DEG 24KT 4065 9925 4046 9928
4033 9933
$$
BRYANTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:11 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 20, 12:11 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1211 AM CDT MON JUN 20 2011 .AVIATION...06Z TAF. MVFR CONDITIONS POSSIBLE AT THE TERMINAL THROUGH MID/LATE MORNING MONDAY...AT WHICH TIME STRATUS SHOULD BREAK WITH CU DEVELOPMENT EXPECTED THEREAFTER. CONVECTIVE ACTIVITY NEAR THE TERMINAL MAY IMPACT KGRI THROUGH 09Z. SURFACE WINDS WILL REMAIN FROM THE EAST/NORTHEAST THROUGH MID LATE MORNING MONDAY...WITH THE PASSAGE OF A WARM FRONT BRINGING EAST/SOUTHEASTERLY WINDS. MINOR VISIBILITY RESTRICTIONS ARE POSSIBLE IN -DZ AND BR 09Z-17Z. && .PREV DISCUSSION... /ISSUED 300 PM CDT SUN JUN 19 2011/ SHORT TERM...TONIGHT THROUGH 12Z TUESDAY. PRIMARY FORECAST CONCERN LIES WITH CHANCES FOR SEVERE WEATHER BOTH TODAY AND MONDAY. SATELLITE IMAGERY SHOWING UPPER LEVEL LOW PRESSURE SYSTEM CONTINUING TO DIG SOUTH THROUGH THE ROCKIES...CURRENTLY LOCATED NEAR THE UT/NV BORDER. SURFACE LOW PRESSURE SITS OVER THE SWRN BORDER OF KS/CO...WITH A DISTINCT WARM FRONTAL BOUNDARY EXTENDING EAST THROUGH CENTRAL KS...JUST SOUTH OF THE CWA. AS EXPECTED...THE E/SERLY FLOW INTO THE CWA HAS BROUGHT HIGHER DP VALUES IN...INTO THE MID/UPPER 60S...AND SOME HEFTY AMOUNTS OF INSTABILITY HAVE DEVELOPED ACROSS PORTIONS OF THE REGION. ALSO STARTING TO SEE AREAS OF CU EXPAND...ESP ACROSS THE SOUTHERN AREAS NEAR THE WARM FRONT...BUT A BIT OF CIN STILL REMAINS. THE OVERALL STORY REALLY HASNT CHANGED A WHOLE HECK OF A LOT...WILL CONTINUE TO SEE INCREASED LIFT ACROSS THE REGION WITH ISENTROPIC UPGLIDE AND SHORTWAVE ENERGY EJECTED OUT AHEAD OF THE MAIN LOW/TROUGH. THUNDERSTORM ACTIVITY IS EXPECTED TO EXPAND IN COVERAGE ACROSS THE HIGH PLAINS...WITH A MCS DEVELOPING AND EXPECTED TO IMPACT THE CWA THIS EVENING/OVERNIGHT...BUT WE MAY ALSO SEE THUNDERSTORM DEVELOPMENT NEAR/NORTH OF THE WARM FRONT THIS AFTERNOON/EVENING...WHICH WOULD GRADUALLY SHIFT OFF TO THE N/NE. THIS EVENING AND OVERNIGHT...A STRONG SRLY LLJ DEVELOPS /ANYWHERE FROM 65-75KTS SHOWN BY MODELS/...WHICH WILL AID IN EXPANDING THE OVERALL COVERAGE OF ACTIVITY. MODELS REMAIN IN NOT TOO BAD OF AGREEMENT SHOWING INITIALLY THE MAIN FOCUS/NOSE OF THE LLJ AFFECTING PRIMARILY ERN PORTIONS OF THE CWA...BEFORE GRADUALLY PUSHING A BIT FURTHER NORTH AND SHIFTING OFF SLIGHTLY TO THE EAST...WHICH SHOULD TAKE ALONG THE MORE WIDESPREAD ACTIVITY ALONG. VERY LARGE HAIL REMAINS A POSSIBILITY WITH ANY THUNDERSTORMS WHICH DEVELOP...ALONG WITH HEAVY RAIN AND STRONG WINDS...AND TORNADOES REMAIN A CONCERN WITH THE SURFACE FRONT IN SUCH CLOSE PROXIMITY TO THE CWA. STILL EXPECTING A BUSY LATE AFTERNOON/NIGHT. THUNDERSTORM CHANCES WILL LINGER THROUGH THE OVERNIGHT HOURS...THOUGH THE MAIN FOCUS SHIFTS MORE TOWARD THE NRN/WRN PORTIONS OF THE REGION...AND STRONG/SEVERE THUNDERSTORMS WILL REMAIN A POSSIBILITY. FOCUS THEN TURNS TOWARD MONDAY...WHICH FINDS A SMALL PORTION OF THE CWA AGAIN IN A SPC MODERATE RISK. MODELS NOT IN TOO BAD OF AGREEMENT IN THE OVERALL PICTURE...WHICH SHOWS THE LOW PRESSURE SYSTEM DIGGING THROUGH THE ROCKIES EVENTUALLY MAKING ITS WAY OUT ONTO THE PLAINS. BY 00Z TUESDAY...WE SEE A -STRONG FOR THIS TIME OF YEAR- LOW PRESSURE SYSTEM LOCATED OVER WRN PORTIONS OF NEB/KS /EXACT LOCATION DEPENDS ON THE MODEL/. WHAT WILL PLAY A BIG ROLE IN HOW MUCH ACTIVITY WE SEE TOMORROW IS THE PLACEMENT OF THE SFC LOW AND FRONTAL BOUNDARIES. WHILE PRECIPITATION CHANCES ACROSS WRN PORTIONS OF THE CWA ARE DRIVEN PRIMARILY BY THE LOW ITSELF AND FORCING WRAPPED AROUND THE BACKSIDE...CENTRAL AND ESP ERN AREAS WILL BE AFFECTED BY THE SFC COLD FRONT/DRY LINE. PAST COUPLE OF DAYS WORTH OF MODELS HAVE BEEN FAIRLY CONSISTENT SHOWING THUNDERSTORMS DEVELOPING EITHER RIGHT ALONG THE FAR ERN FRINGE OF THE CWA OR JUST OUTSIDE...AND WHILE THAT GENERAL IDEA REMAINS...SOME MODELS TRY TO NUDGE IT BACK JUST A BIT FURTHER WEST. STILL EXPECTING THE MAIN AREA OF CONCERN TO BE LOCATIONS BASICALLY ALONG AND EAST OF HIGHWAY 281...WITH ACTIVITY PUSHING OFF TO THE EAST...WITH PRECIPITATION CHANCES THEN RESULTING MAINLY FROM THE PASSAGE OF THE UPPER LEVEL LOW ITSELF. PARAMETERS SHOW THAT SEVERE THUNDERSTORMS WILL AGAIN BE A CONCERN. WITH THE SFC FRONT PASSING THROUGH/IN THE AREA TOMORROW...DONT HAVE THE HIGHEST CONFIDENCE IN THE FORECAST HIGHS...ANY E/W SHIFTING OF THE FRONT WOULD HAVE A NOTABLE IMPACT. AT THIS POINT AM CALLING FOR MID/UPPER 70S IN THE WEST WITH LOWER/MID 90S IN THE EAST. LONG TERM...TUESDAY THROUGH SUNDAY. A STRONG UPPER LEVEL STORM SYSTEM WILL CONTINUE TO BE IN THE NEIGHBORHOOD TUESDAY MORNING...AND SHOULD BE LOCATED OVER NORTHEAST NEBRASKA. THIS UPPER SYSTEM IS ABNORMALLY DEEP AND COLD FOR THIS TIME OF YEAR. CONSEQUENTLY...DAYTIME HEATING AT THE SFC IN CONJUNCTION WITH THE COOL AIR ALOFT WILL ALLOW FOR A FEW INSTABILITY SHOWERS AND THUNDERSTORMS ACROSS THE AREA BY AFTERNOON. OVERALL THESE CHANCES OF PRECIPITATION WILL BE LOW...BUT SLIGHTLY MORE LIKELY ACROSS OUR NORTHEAST ZONES...WHICH WILL BE CLOSER TO THE LOW. SHOWERS AND THUNDERSTORMS ARE NOT EXPECTED TUESDAY NIGHT DUE TO THE LOSS OF DIURNAL HEATING. THE UPPER LEVEL SYSTEM SHOULD BE INTO AT LEAST EASTERN MINNESOTA BY WEDNESDAY AFTERNOON...WHICH SHOULD BE FAR ENOUGH AWAY TO ALLOW OUR FORECAST AREA TO DRY OUT. WEDNESDAY HIGH TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW SEASONAL NORMS. NORTHWESTERLY FLOW ALOFT WILL ALLOW FOR CONTINUED DRY CONDITIONS AND NEAR NORMAL TEMPERATURES ON THURSDAY. THE FORECAST TURNS MORE CHALLENGING FOR FRIDAY INTO NEXT SUNDAY. THERE WILL BE WEAK UPPER RIDGING ACROSS THE CENTRAL PLAINS...BUT EMBEDDED SHORTWAVES WILL SLIDE AROUND THIS RIDGE AND MAY KICK OFF A FEW ISOLATED SHOWERS AND THUNDERSTORMS. WILL KEEP FRIDAY DRY FOR NOW...BUT MAY NEED TO EVENTUALLY ADD A SLIGHT POP...FORECAST MODELS HAVE A SLIGHT HINT IN THE POSSIBILITY OF THUNDERSTORMS ON FRIDAY. CONFIDENCE IN THE SATURDAY AND SUNDAY FORECAST REMAINS LOW...BUT WILL CONTINUE WITH THE SLIGHT POPS GIVEN WEAK SHORTWAVE TROUGHS PASSING THROUGH. AVIATION...18Z TAF. PRIMARY FORECAST CONCERNS FOR THIS TAF PERIOD ARE WITH THUNDERSTORM CHANCES LATER THIS AFTERNOON AND THE POTENTIAL FOR SOME LOW CEILINGS/VISBYS LATER TONIGHT. OVERALL STORY REALLY HASNT CHANGED MUCH...WITH A STRONG UPPER LEVEL DISTURBANCE EXPECTED TO SPARK OFF ANOTHER ROUND OF THUNDERSTORMS LATER THIS AFTERNOON AND INTO THE EVENING. DECIDED TO GO WITH A CB MENTION THROUGH THE MID AFTERNOON/EVENING HOURS WITH A TEMPO GROUP FROM 23-03Z FOR THUNDERSTORMS...AND WILL HAVE TO BETTER ADJUST THE TIMING ONCE THE ACTIVITY ACTUALLY STARTS UP. OTHERWISE...MODELS CONTINUE TO SHOW THE POSSIBILITY OF LOWER CIGS/VISBYS LATER TONIGHT WITH E/NERLY WINDS CONTINUING AT THE TERMINAL..AND KEPT MENTION OF MVFR CONDITIONS GOING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...BRYANT SHORT TERM...ADO LONG TERM...WESELY
Hazardous weather outlook, Jun 19, 5:49 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 549 PM CDT SUN JUN 19 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 201200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 549 PM CDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS EVENING AND TONIGHT. DUE TO VERY FAVORABLE ATMOSPHERIC CONDITIONS...HAIL TO THE SIZE OF TENNIS BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES ARE ALL POSSIBLE FROM THE THUNDERSTORMS. LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA FROM MONDAY THROUGH TUESDAY AFTERNOON. THERE IS THE POTENTIAL FOR STRONG TO SEVERE STORMS...MAINLY MONDAY AFTERNOON AND EVENING FOR AREAS GENERALLY ALONG AND EAST OF HIGHWAY 281. THE PRIMARY SEVERE WEATHER HAZARD WOULD BE HAIL TO SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. THERE IS ALSO A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND TONIGHT ACROSS THE OUTLOOK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jun 20, 12:21 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1221 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG CAMBRIDGE 40.28N 100.17W
06/19/2011 FURNAS NE LAW ENFORCEMENT
MAIN TRANSMISSION LINES BLOWN DOWN JUST NORTH OF
CAMBRIDGE. AIR CONDITIONING UNITS BLOWN OFF OF HOSPITAL
IN CAMBRIDGE.
&&
NWSSpecial weather statement, Jun 20, 12:21 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1221 AM CDT MON JUN 20 2011
NEZ049-200530-
POLK NE-
1221 AM CDT MON JUN 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK COUNTY UNTIL
1230 AM CDT...
AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DUNCAN...OR 9 MILES SOUTHWEST OF
COLUMBUS...MOVING NORTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN POLK COUNTY.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4126 9737 4127 9760 4134 9759 4137 9751
4137 9747 4140 9738 4139 9736 4130 9736
TIME...MOT...LOC 0521Z 186DEG 14KT 4136 9748Special weather statement, Jun 20, 12:29 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1229 AM CDT MON JUN 20 2011
NEZ072-082-200600-
FURNAS NE-GOSPER NE-
1229 AM CDT MON JUN 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR GOSPER AND NORTHWESTERN FURNAS
COUNTIES UNTIL 100 AM CDT...
AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EUSTIS TO 7 MILES
SOUTHWEST OF BARTLEY...AND MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CAMBRIDGE...
ELWOOD...
JOHNSON LAKE...
HOLBROOK...
SMITHFIELD...
ARAPAHOE...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4036 10010 4044 10009 4045 9999 4069 9999
4070 9986 4069 9965 4035 9964 4012 10011
4011 10020 4035 10021
TIME...MOT...LOC 0529Z 270DEG 14KT 4063 10003 4019 10039
BRYANTSpecial weather statement, Jun 20, 12:33 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1233 AM CDT MON JUN 20 2011 NEZ061-062-074-075-200600- ADAMS NE-BUFFALO NE-HALL NE-KEARNEY NE- 1233 AM CDT MON JUN 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAMS...NORTHEASTERN KEARNEY...SOUTHWESTERN HALL AND SOUTHEASTERN BUFFALO COUNTIES UNTIL 100 AM CDT... AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HEARTWELL...OR 16 MILES EAST OF KEARNEY... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KENESAW... PROSSER... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 283 AND 296. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4075 9855 4055 9851 4052 9887 4070 9891 TIME...MOT...LOC 0534Z 261DEG 21KT 4062 9877
Local storm report, Jun 20, 12:43 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1243 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL CAMBRIDGE 40.28N 100.17W
06/19/2011 E1.75 INCH FURNAS NE LAW ENFORCEMENT
&&
SROSSILocal storm report, Jun 20, 12:47 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1247 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM HAIL CAMBRIDGE 40.28N 100.17W
06/20/2011 E2.75 INCH FURNAS NE COUNTY OFFICIAL
WINDS ESTIMATED AT 60 TO 70 MPH.
&&
FAYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:58 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 62 min |
| Jun 19, 9:25 PM CDT | Tornado Warning | GID | Furnas | 35 min |
| Jun 19, 9:48 PM CDT | Tornado Warning | GID | Furnas, Gosper | 27 min |
| Jun 19, 9:56 PM CDT | Tornado Warning | GID | Furnas | 34 min |
| Jun 19, 10:02 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 58 min |
| Jun 19, 10:21 PM CDT | Areal Flood Warning | GID | Furnas, Gosper | 12 hr |
| Jun 19, 10:29 PM CDT | Tornado Warning | GID | Furnas, Harlan | 46 min |
| Jun 19, 10:53 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 67 min |
| Jun 19, 11:14 PM CDT | Tornado Warning | GID | Franklin, Harlan, Kearney, Phelps | 31 min |
| Jun 19, 11:15 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 45 min |
| Jun 19, 11:26 PM CDT | Special Weather Statement | GID | Dawson | 34 min |
| Jun 19, 11:53 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 52 min |
| Jun 19, 11:55 PM CDT | Special Weather Statement | GID | Kearney | 35 min |
| Jun 20, 12:03 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 42 min |
| Jun 20, 12:21 AM CDT | Special Weather Statement | GID | Polk | 9 min |
| Jun 20, 12:29 AM CDT | Special Weather Statement | GID | Gosper | 31 min |
| Jun 20, 12:33 AM CDT | Special Weather Statement | GID | Adams | 27 min |
| Jun 20, 12:37 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 38 min |
| Jun 20, 12:37 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 38 min |
| Jun 20, 12:39 AM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance | 51 min |
| Jun 20, 12:42 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 48 min |
| Jun 20, 12:52 AM CDT | Tornado Warning | GID | Furnas, Gosper | 23 min |
| Jun 20, 1:24 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 51 min |
| Jun 20, 1:29 AM CDT | Special Weather Statement | GID | Valley | 31 min |
| Jun 20, 1:29 AM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 31 min |
| Jun 20, 1:42 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 48 min |
| Jun 20, 1:51 AM CDT | Severe Thunderstorm Warning | GID | Polk | 39 min |
| Jun 20, 2:02 AM CDT | Tornado Warning | GID | Merrick, Polk | 28 min |
| Jun 20, 2:07 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 38 min |
| Jun 20, 2:30 AM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Nance | 14 min |
| Jun 20, 3:07 AM CDT | Special Weather Statement | GID | Merrick | 23 min |
| Jun 20, 3:25 AM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 35 min |
| Jun 20, 3:55 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Polk, York | 32 min |
| Jun 20, 4:40 AM CDT | River Flood Warning | GID | Buffalo, Kearney | 8 days |
| Jun 20, 2:20 PM CDT | Tornado Warning | GID | Furnas, Harlan | 40 min |
| Jun 20, 2:57 PM CDT | Tornado Warning | GID | Furnas, Harlan | 33 min |
| Jun 20, 3:19 PM CDT | Special Weather Statement | GID | Phelps | 26 min |
| Jun 20, 3:23 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 52 min |
| Jun 20, 3:29 PM CDT | Tornado Warning | GID | Furnas, Harlan, Phelps | 19 min |
| Jun 20, 3:29 PM CDT | Tornado Warning | GID | Buffalo, Dawson, Gosper, Phelps | 31 min |
| Jun 20, 3:49 PM CDT | Special Weather Statement | GID | Buffalo | 26 min |
| Jun 20, 3:58 PM CDT | Tornado Warning | GID | Buffalo, Dawson, Gosper, Phelps | 47 min |
| Jun 20, 4:03 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 42 min |
| Jun 20, 4:24 PM CDT | Special Weather Statement | GID | Clay, Fillmore, Hamilton, York | 51 min |
| Jun 20, 4:33 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 42 min |
| Jun 20, 4:40 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hall, Hamilton, Howard, Merrick and 1 more | 31 min |
| Jun 20, 4:46 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 44 min |
| Jun 20, 5:05 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Greeley, Hall, Hamilton, Howard and 4 more | 55 min |
| Jun 20, 5:08 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 52 min |
| Jun 20, 5:18 PM CDT | Tornado Warning | GID | Hamilton, York | 27 min |
| Jun 20, 5:25 PM CDT | Tornado Warning | GID | Greeley, Howard, Sherman, Valley | 50 min |
| Jun 20, 5:35 PM CDT | Special Weather Statement | GID | Thayer | 25 min |
| Jun 20, 5:39 PM CDT | Tornado Warning | GID | Hamilton, Merrick, Polk, York | 36 min |
| Jun 20, 5:44 PM CDT | Tornado Warning | GID | Polk, York | 31 min |
| Jun 20, 5:53 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Hamilton, Howard, Merrick, Nance, Polk and 3 more | 52 min |
| Jun 20, 6:00 PM CDT | Areal Flood Warning | GID | Greeley, Howard, Sherman, Valley | 6 hr |
| Jun 20, 6:00 PM CDT | Tornado Warning | GID | Hamilton, Merrick, Polk, York | 45 min |
| Jun 20, 6:20 PM CDT | Special Weather Statement | GID | Furnas | 25 min |
| Jun 20, 6:31 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 44 min |
| Jun 20, 6:43 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 17 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.